Flash Flood, Sutton
- When
- August 31, 5:30 AM CST to 5:40 AM CST
- Where
- Sutton County, 22 mi SW of Sonora
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.498, -100.538 (the zone’s center; the record gives no point)
Water was over the road on County Road 1989 and County Road 189.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
Water was over the road on County Road 1989 and County Road 189.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Aug 31, 3:19 AM CST, 2 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 419 AM CDT TUE AUG 31 2004 .SHORT TERM... 00Z 500 MB ANALYSIS INDICATED A SHORTWAVE FROM WESTERN OK INTO WEST TX...WHICH MODELS DRIFT SLOWLY SOUTHWARD. 09Z RADAR IMAGERY FROM KSJT INDICATES CONVECTIVELY INDUCED VORTICITY CENTER ALONG IRION/REAGAN COUNTY BORDER. ON THE OTHER HAND...MODELS TRY TO BRING IN DRIER AIR FROM THE NORTHEAST TODAY. CONSEQUENTLY...WE WILL PLACE HIGHEST POPS TODAY IN THE SOUTHWEST AND TAPER DOWN TOWARD THE NORTHEAST. && .LONG TERM... GFS MOVES TROF INTO THE CENTRAL PLAINS OVER THE WEEKEND...PUSHING A COLD FRONT THROUGH WEST CENTRAL TX SATURDAY AND SATURDAY NIGHT. NOT CONFIDENT IN THE TIMING...AND HAVE SOME QUESTION ABOUT AVAILABLE MOISTURE...BUT WE HAVE BEEN IN A WET PATTERN LATELY SO HAVE ADDED SLIGHT CHANCE POPS SATURDAY AND SATURDAY NIGHT...AND COOLED TEMPERATURES A FEW DEGREES SUNDAY AND MONDAY. MADE NO OTHER CHANGES TO THE EXTENDED PERIODS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 87 64 88 65 / 10 10 10 10 SAN ANGELO 87 63 89 64 / 30 20 10 10 JUNCTION 88 62 89 63 / 20 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 538 AM CDT TUE AUG 31 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-011037- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 538 AM CDT TUE AUG 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... A FEW THUNDERSTORMS ARE POSSIBLE TODAY ACROSS WEST CENTRAL TEXAS. THE GREATEST CHANCE FOR STORMS IS ACROSS THE WESTERN CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU. NO SEVERE STORMS ARE EXPECTED...BUT FREQUENT LIGHTNING AND BRIEF HEAVY RAIN WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN... A WEAK COLD FRONT IS FORECAST TO MOVE SOUTHWARD INTO WEST CENTRAL TEXAS SATURDAY AND SATURDAY NIGHT...BRINGING A SLIGHT CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 19
The San Angelo radar (KSJT), 97 km away, was scanning. The volume nearest the first event began at 11:29 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419899.